CSN Login
Members Online: 13

My 81 yr old Dad diagnosed with adenocarcinoma in the stomach in late Feb.

pamomof2
Posts: 15
Joined: Jan 2004

He lives in FL in winter and PA in summer. The gastro doctor he'd gone to in Englewood didn't figure it out right away. He wasn't feeling well last summer (2009) and was losing weight because he wasn't able to eat. His cancer is in the lower portion of his stomach, which I hear is the best place to have it if you have to have it. So far they have ruled out it having spread to his liver, lungs, etc. He had his first treatment at Moffit in Tampa, however, we were not impressed with their non-aggressive way of handling things down there. He went to the CTCA in Philadelphia for a 2nd opinion and they have not wasted any time getting him appointments, tests, etc. They have even suggested the supplemental therapy which he is very interested in. They are there for HIM any time. I am impressed with them. Now...he just had his 2nd chemo treatment on the 23rd of April. He's developed hiccups and can't keep anything down. He was admitted and is being fed via IVs. My sister in law went thru chemo for breast cancer and said you get sicker with each treatment. I want someone to be honest with me. My breast cancer didn't require chemo so I don't know and Stomach cancer is different than breast cancer. That is why he cannot eat....it's in his stomach. What can we expect with his last 2 of 4 treatments? Will he get sicker before he gets better? He's been pretty healthy for as long as I can remember. I just want to know what to expect. Signs to look for, both positive and negative. Need to hear it.

Tina Blondek's picture
Tina Blondek
Posts: 1561
Joined: Nov 2009

Hi PaMom,
I was a caregiver for my dad who recently passed away from esophagel cancer with mets to the liver on 3/9/10. I came to this board also because his esophageal cancer was just above his stomach. I am sorry you are going through this, but it sounds like the second opinion in PA was a good choice. Sounds like they know what they are doing. As far as side effects are concerned, hiccups is a common one. I do believe that they do get sicker before they get better because the chemo is fighting and killing the cancer. In the process, it is also killing the good cells. You can also go to another web site that I found useful. It is called chemocare. It was made by Scott Hamilton. Someone posted a hiccup problem recently. Good luck to you and your dad. Keep fighting the fight. Stay in touch.
Tina

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network